# SDR 2015FA0000057

- Difficulty date: January 18, 2015
- Submitted: February 10, 2015
- Operation: General aviation
- Aircraft: N200CU
- Make and model: Amd FALCON200
- Aircraft serial: 499
- Aircraft time: 9,086 hours, 5,527 cycles
- Engine: Garrtt ATF36
- Engine time: 5,559 hours, 4,080 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Carbon Seal
- Condition: Failed
- Location: Nr 1 Engine
- Stage of operation: DE
- How discovered: O
- Nature of condition: B
- Precautionary procedure: E, G

## Discrepancy

DURING DESCENT, CREW NOTICED SLIGHT RISE IN OIL TEMP AND PRESSURE IN NR 1 ENGINE, AND STARTED TO GET OIL SMELL AND HAZE IN THE CABIN.  CREW SHUTDOWN NR 1 ENGINE AND DEPLOYED O2 MASKS AS A PRECAUTION AND LANDED WITH NO FURTHER PROBLEMS.  SUBSEQUENT VISUAL INSPECTION REVEALED SIGNS OF NR 4 CARBON SEAL FAILURE.  ENGINE TO BE REMOVED FOR FURTHER INSPECTION AND TEAR DOWN IN THE FUTURE. SPARE ENGINE WILL BE INSTALLED.
